Hyperelliptic curves on (1, 4)-polarised abelian surfaces
- 50 Downloads
We investigate the number and the geometry of smooth hyperelliptic curves on a general complex abelian surface. We give a short proof for the known fact the only possibilities of genera of such curves are 2, 3, 4 and 5; then we focus on the genus five case. We prove that up to translation, there is a unique hyperelliptic curve in the linear system of a general (1, 4)-polarised abelian surface. Moreover, the curve is invariant with respect to a subgroup of translations isomorphic to the Klein group. Our proof of the existence of hyperelliptic curves on general (1, 4)-polarised abelian surfaces is different from that in the recent paper . We give the decomposition of the Jacobian of such a curve into abelian subvarieties displaying Jacobians of quotient curves and Prym varieties. Motivated by the construction, we prove the statement: every étale Klein covering of a hyperelliptic curve is a hyperelliptic curve, provided that the group of 2-torsion points defining the covering is non-isotropic with respect to the Weil pairing and every element of this group can be written as a difference of two Weierstrass points.
Mathematics Subject Classification14H40 14H30
We thank the referee for pointing out a couple of crucial references for this paper.
- 2.Arbarello, E., Cornalba, M., Griffiths, P.A., Harris, J.: Geometry of algebraic curves. Grundlehren der Math. Wiss, vol. 1, p. 267. Springer-Verlag, New York (1984)Google Scholar
- 3.Birkenhake, Ch., Lange, H.: Moduli spaces of abelian surfaces with isogeny. Geometry and analysis (Bombay, 1992), pp. 225–243, Tata Inst. Fund. Res., Bombay (1995)Google Scholar
- 10.Knutsen, A.L., Lelli-Chiesa, M., Mongardi, G.: Severi varieties and Brill-Noether theory on abelian surfaces, J. reine angew. Math, https://doi.org/10.1515/crelle-2016-0029
- 13.Recillas, S., Rodriguez, R.: Prym varieties and fourfolds covers, Publ. Preliminares Inst. Mat. Univ. Nac. Aut. Mexico, 686 (2001). arXiv:math/0303155